QUESTION: Hi Donna, looks like the buck with what looked like lack of selenium , may have actually to much . At first he wend down , was larthargic , laying on his side etc. He was dewormed and given selenium and did improve then his front legs gave out and now has use of the back ones but not the front . I have been told he looks pretty skinny but continues to eat and drink. If this is selenium overdose is there anything can be done ?
ANSWER: Selenium toxicity usually shows respiratory issues and pulmonary edema. What color are his lower inner eyelids? Is he still eating and drinking? Has he been treated with penicillin? Did he receive the fenbendazole?
---------- FOLLOW-UP ----------
QUESTION: Hi Donna , she tells me sometimes he just wants to close his eyes other times he is very alert and active accept he can't walk on his front legs , remember this started in his rear end and now has mobility in his hind legs . He has had the fenbendazole , but extream doses as far as im concerned half a tube two times . She has had him on new cell and e and d and has had selenium 1.5 cc for three days . He has been put on oats only and eating hay peeing and pooping . This ones a mystery . I will check on the eyelids and get back to you . Are you thinking coccdia ?
Thanks for the update. Not coccidia, that would only be an issue if he had green diarrhea. Are we sure he was not injured? This is sounding more like a neurologic issue as from an injury to the back/spine. Could put him on some homeopathic remedies for neurologic dysfunction. I can get you the names of some to try (would probably need to order online). Is he up to date on his tetanus toxoid? Any stiffness to his gait or head? It is possible that if he had the meningeal worm that it did damage and although most likely killed by the wormer, the damage may take time to repair, if at all. Homeopathic neurologic remedies can help thi sometimes. Let me know - Donna